MAUDE Adverse Event Report: MEDTRONIC NEUROMODULATION ASCENDA; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

MEDTRONIC NEUROMODULATION ASCENDA; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Model Number 8780
Medical Device Problem Codes Obstruction of Flow (2423); Failure to Disconnect (2541); Infusion or Flow Problem (2964); Material Integrity Problem (2978); Positioning Problem (3009)
Health Effect - Clinical Codes Calcium Deposits/Calcification (1758); Insufficient Information (4580)
Date of Event 04/01/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Continuation of d10: product id 8637-40 lot# serial# (b)(6) implanted: (b)(6) 2019 explanted: product type pump section d information references the main component of the system.Other relevant device(s) are: product id: 8637-40, serial/lot #: (b)(6), ubd: 28-sep-2020, udi#: (b)(4) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from multiple sources (manufacturer representative, healthcare provider) regarding a patient who was receiv ing fentanyl (1500 mcg/day at 271.7 mcg/day) via an implantable pump.It was reported that a catheter access study was done in (b)(6) 2026 in preparation for prophylactic pump replacement due to eos.Unfortunately, he was unable to aspirate any csf from the catheter access port and the patient was subsequently scheduled for catheter revision with routine pump replacement.The catheter was found to be anchored to subcutaneous fat and not the fascia.The healthcare provider also reported calcium buildup within the pump pocket.Exact cause of catheter obstruction was unknown.During surgery the physician dissected out the full length of the proximal segment but did not note any csf from the catheter.He then proceeded to disconnect the proximal segment from the spinal segment at the collet.He attempted to aspirate directly from the spinal segment, but had no return of fluid.He then proceeded to flush preservative free normal saline through the catheter multiple times, cautioned about drug remaining in catheter, but still had no return of csf.He then proceeded to attempt to pull the catheter down under fluoroscopic guidance, but when he put traction on the catheter, the catheter broke and was pulled out through the pump pocket.

Brand Name
ASCENDA
Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
MEDTRONIC NEUROMODULATION
800 53rd ave ne
minneapolis MN 55421 1200
Manufacturer (Section G)
MEDTRONIC NEUROMODULATION
800 53rd ave ne
minneapolis MN 55421 1200
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key25432285
Report Number3007566237-2026-00012
Device Sequence Number10373679
Product Code LKK
UDI-Device Identifier00613994555595
UDI-Public(01)00613994555595(17)141103
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P860004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/03/2014
Device Model Number8780
Device Catalogue Number8780
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2026
Initial Report FDA Received Date06/08/2026
Date Device Manufactured11/03/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H11...."
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexFemale